MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. VISERA RHINO-LARYNGOVIDEOSCOPE; RHINO-LARYNGO VIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. VISERA RHINO-LARYNGOVIDEOSCOPE; RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-V
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the reported issue was confirmed.The bending section cover was broken.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The olympus representative reported on behalf of the customer, the bending part was cut on the visera rhino-laryngovideoscope.The issue was found during preparation for use for a diagnostic procedure.The intended procedure was completed with the same device and no surgical delay.No patient harm reported.During the evaluation of the device, it was noted the angle could not be controlled and could not be straightened due to breakage of the angle wire.Additionally noted were scratches on the objective lens and a broken bending section cover.This report is to capture the reportable malfunctions of the angle could not be controlled and could not be straightened due to breakage of the angle wire, scratches on the objective lens, and a broken bending section cover noted at estimation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to correct date device returned.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 15 years since the subject device was manufactured.Based on the results of the investigation, the malfunctions (angle could not be controlled, bending section adhesive was broken with exposed metal, and scratches on the objective lens) were likely caused by excessive physical stress applied to the subject device.The event can be detected/prevented by following the instructions for use which state: "important information ¿ please read before use: warnings and cautions: do not apply shock to the distal end of the insertion tube, particularly the objective lens surface at the distal end.Visual abnormalities may result.Do not twist or bend the bending section with your hands.Equipment damage may result." olympus will continue to monitor field performance for this device.

Brand Name
VISERA RHINO-LARYNGOVIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13414546
Report Number8010047-2022-02216
Device Sequence Number14760668
Product Code EOB
UDI-Device Identifier04953170399640
UDI-Public04953170399640
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date04/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2004
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown